Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Feb 7, 2024, 1:03 PM CST for 17 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 8, 2024, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 1:03 PM CST (19:03 UTC)
- In effect from
- Feb 8, 2024, 6:00 AM CST
- Expired
- Feb 8, 2024, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 56 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS73 KSGF 071903 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 103 PM CST Wed Feb 7 2024 KSZ073-097-101-MOZ055>057-066>069-077>081-088>090-093-094-090000- /O.NEW.KSGF.WI.Y.0003.240208T1200Z-240209T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Newton-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, and Marionville 103 PM CST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
289 WWUS73 KSGF 080818 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 218 AM CST Thu Feb 8 2024 KSZ073-097-101-MOZ055>057-066>069-077>081-088>090-093-094-090000- /O.CON.KSGF.WI.Y.0003.240208T1200Z-240209T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Newton-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, and Marionville 218 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Titus
271 WWUS73 KSGF 082353 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 553 PM CST Thu Feb 8 2024 KSZ073-097-101-MOZ055>057-066>069-077>081-088>090-093-094-090100- /O.EXP.KSGF.WI.Y.0003.000000T0000Z-240209T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Vernon-St. Clair- Hickory-Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade- Greene-Newton-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Neosho, Aurora, Mount Vernon, and Marionville 553 PM CST Thu Feb 8 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will continue to decrease this evening with light south to southwest winds expected overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:37 AM CST, 1 hour 26 minutes earlier. Its key messages:
- Gusty south to southwest winds develop late this evening into Thursday. Wind gusts of 35 to 45 mph are expected mainly along and west of Highway 65 on Thursday.
- Very high grass fire conditions are expected today with significant grass fire conditions on Thursday, especially west of Highway 65.
Area forecast discussion, Feb 7, 11:37 AM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1137 AM CST Wed Feb 7 2024 .KEY MESSAGES... - Gusty south to southwest winds develop late this evening into Thursday. Wind gusts of 35 to 45 mph are expected mainly along and west of Highway 65 on Thursday. - Very high grass fire conditions are expected today with significant grass fire conditions on Thursday, especially west of Highway 65. && .SHORT TERM /THROUGH THURSDAY/... Issued at 300 AM CST Wed Feb 7 2024 A mid level ridge will slide east of the area on today, however warm air will continue to build in aloft with mean 850mb temps around 10C. This should support high temps reaching the lower to middle 60s which is around the 50-75th percentile of NBM guidance. The limiting factor for even higher temps are the thick high clouds forecasted. If clouds are able to thin out more than forecast then highs could be slightly higher. We believe that the dewpoints will again be lower than most guidance and we have gone with the lowest 10th percentile of guidance. Strong low pressure will be developing across the northern US and will be increasing the pressure gradient. Wind gusts of 15-25 mph are expected this afternoon, especially west of Springfield. This will begin to cause the grass fire danger to increase. Information from fire partners suggest that fuel moistures are still relatively high across the area therefore the main fire concern will be with grassy areas versus woods. Wind speeds and gusts will increase late this evening into tonight as a low level jet develops/increases and the surface low across the northern plains deepens. These steady speeds and gusts, along with cloud cover, will keep temperatures very mild overnight. NBM temp ranges are small which leads to high confidence that lows will only drop into the 40s and lower 50s. While upper level lift increases Thursday, the moisture content in the profile remains in question. Forecast soundings show a brief window during the morning/early afternoon where we may saturate enough for either sprinkles or brief light rain. Of greater concern are the winds and associated fire potential. There is decent agreement with guidance that a period of downward momentum transfers will lead to 35 to 45 mph wind gusts along and west of Highway 65 during the morning into the afternoon. This is likely in response to the veering/weakening low level jet attempting to mix down. NBM probs for wind gusts greater than 40mph continues to reach the 70-100% range west of Springfield and a Wind Advisory will likely be needed for Thursday. Also adding confidence is the ECMWF Extreme Forecast Index highlighting the potential for these higher wind gusts. A slight wind shift to the southwest will occur by early Thursday afternoon (as any sprinkle/light rain threat ends) and guidance shows clearing afternoon skies. We will need to monitor dewpoints as they may drop off faster than currently indicated. This would allow for RH values to drop into the 30-40 percent range and combined with the gusty winds will create a significant grass fire danger. Currently the probs for 25% or less humidity remain around 5-10% therefore we do not anticipate Red Flag Warning criteria. Afternoon high temps should easily reach the middle 60s, with upper 60s in the realm if we can clear quicker. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 300 AM CST Wed Feb 7 2024 Friday: Upper level troughing will continue to the west with additional energy moving towards the area during the evening. Again, moisture is in question and precip chances remain less than 30 percent. Clouds do not look as thick and high temps may reach the upper 60s or lower 70s as shown by the NBM 50-75th percentile. Friday has potential to be the warmest day of the week. We will also need to monitor dewpoints as southwest winds would promote strong mixing and allow for RH to drop lower. The Weekend: Ensemble variance increases this weekend as energy dives southeast into the desert southwest. There is decent agreement that a cold front will move through on Saturday along with colder air aloft knocking highs down into the 50s. A cluster of ensembles, primarily consisting of the GEFS shows upper level energy remaining in the southwest US longer on Sunday, where as other ensembles move it out quicker and further north. This will determine the eventual track of that energy. The mean of the ensembles currently takes the track of this energy to our south Sunday night into Monday however given the variance this could easily shift north or south. Therefore precip chances (in the form of rain and snow given the thermal profile) only remain in the 20-30 percent range for Sunday at this time. Additional changes/updates are likely therefore stay up on the forecast for the weekend. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1133 AM CST Wed Feb 7 2024 Confidence is high that VFR conditions will persist through the rest of the day and into the first part of Thursday as high clouds continue to stream through the area. There is a 40-60 percent chance that ceilings drop into MVFR Thursday morning however this would be brief with conditions improving by the end of the TAF period. Winds will begin to increase out of the south this afternoon through tonight however the strongest gusts are expected on Thursday morning, lasting into the afternoon. Wind gusts during that time will range from 30-35kts however an occasional gust to near 40kts is not out of the question, especially at JLN and SGF. Low level wind shear is likely at the sites overnight into Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Burchfield
Hazardous weather outlook, Feb 7, 12:58 PM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1258 PM CST Wed Feb 7 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1258 PM CST Wed Feb 7 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Gusty southwesterly winds will develop tonight with gusts of 25 to 35 mph, especially west of Highway 65. Very high grass fire conditions continue this afternoon and evening, especially west of Highway 65 as low humidity combines with increasing winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty southwesterly winds will develop Thursday with gusts of 35 to 45 mph for areas along and west of a Joplin to Springfield to Osage Beach line. Significant to locally extreme grass fire conditions are expected on Thursday west of Highway 65. While winds decrease some on Friday, it will remain warm and dry enough for a continued very high grass fire danger. There is a 30 to 50 percent chance of rain and snow Sunday into Sunday night however confidence in this system remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.